ISSN 1305-5550 | e-ISSN 2548-0669
Göğüs Kalp Damar Anestezi ve Yoğun Bakım Derneği Dergisi Why My Patient's Urine Was Green in Intensive Care Unit ? [GKD Anest Yoğ Bak Dern Derg]
GKD Anest Yoğ Bak Dern Derg. 2021; 27(2): 177-179 | DOI: 10.5222/GKDAD.2021.66933

Why My Patient's Urine Was Green in Intensive Care Unit ?

Ezgi Balıkoğlu, Ahmet Arıkanoğlu, Ahmet Salih Tüzen, Elif Gözde Doktaş, Senem Girgin, Nagihan Karahan, Murat Aksun
Department Of Anestesiology, Katip Celebi University Ataturk Training And Research Hospital, İzmir, Turkey

Introduction: Urine analysis is an important part of patient follow-up in intensive care unit (ICU). In this case report we aimed to examine the green colored urine image we see in our ICU and the conditions that may cause this.
Case: A 70-year-old male patient was admitted to our ICU due to multilobar pneumonia. During the follow-up, he was intubated due to respiratory distress and15 mcg-1kg-1min propofol infusion was started for sedation. It was observed that the urine was green after 16 hours. Factors that could cause color change in urine were evaluated. Infusion was stopped due to similar cases in the literature. The total amount of propofol administered to the patient was 1200 mg. It was observed that the urine color returned to normal 8 hours after the drug was discontinued.
Conclusion: A rare side effect of propofol is urine discoloration. Urine color may change when the excretion of phenolic metabolites exceeds hepatic clearance. It is reported that it can be seen even in anesthesia induction or sedation doses. It is important to know that the application of propofol may change the color of the urine, that this will not be an important problem and that the color may return to normal with the discontinuation of the drug, in order to prevent unnecessary tests.

Keywords: Green urine, intensive care, propofol

Yoğun Bakımda Hastamın İdrarı Niçin Yeşil Oldu ?

Ezgi Balıkoğlu, Ahmet Arıkanoğlu, Ahmet Salih Tüzen, Elif Gözde Doktaş, Senem Girgin, Nagihan Karahan, Murat Aksun
Katip Çelebi Üniversitesi Atatürk Eğitim Ve Araştırma Hastanesi, Anesteziyoloji Ve Reanimasyon Ana Bilim Dalı, İzmir

Giriş: İdrar analizi, yoğun bakım ünitesinde (YBÜ) hasta takibinin önemli bir parçasıdır. BU olgu sunumunda yoğun bakım ünitemizde gördüğümüz yeşil renkli idrar görüntüsünü ve buna sebep olabilecek durumları incelemeyi amaçladık.
Olgu: 70 yaşında erkek hasta multilobar pnömoni nedeniyle yoğun bakım ünitemize başvurdu. İzleminde solunum sıkıntısı nedeniyle entübe edildi ve sedasyon için 15 mcg-1kg-1dk propofol infüzyonu başlandı. 16 saat sonra idrarın yeşil olduğu görüldü. İdrarda renk değişikliğine neden olabilecek faktörler değerlendirildi. Literatürdeki benzer vakalar nedeniyle infüzyon durduruldu. Olguya verilen toplam propofol miktarı 1200 mg’dı. İlacın kesilmesinin ardından 8 saat sonra idrar renginin normale döndüğü görüldü.
Sonuç: Propofolün nadir bir yan etkisi idrar renginin değişmesidir. Fenolik metabolitlerin atılımı hepatik klirensi aştığında idrar rengi değişebilir. Anestezi indüksiyonu veya sedasyon dozlarında bile görülebileceği bildirilmektedir. Gereksiz testlerin önlenmesi için propofol uygulamasının idrar rengini değiştirebileceğini, bunun önemli bir sorun olmayacağını ve ilacın kesilmesiyle rengin normale dönebileceğini bilmek önemlidir.

Anahtar Kelimeler: Yeşil idrar, yoğun bakım, propofol

Ezgi Balıkoğlu, Ahmet Arıkanoğlu, Ahmet Salih Tüzen, Elif Gözde Doktaş, Senem Girgin, Nagihan Karahan, Murat Aksun. Why My Patient's Urine Was Green in Intensive Care Unit ?. GKD Anest Yoğ Bak Dern Derg. 2021; 27(2): 177-179

Corresponding Author: Murat Aksun, Türkiye
LookUs & Online Makale